Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1995 Aug;33(2 Pt 2):333-6.

Neonatal bullous eruption as a result of transient porphyrinemia in a premature infant with hemolytic disease of the newborn.

Author information

1
Department of Dermatology, Churchill Hospital, Oxford, United Kingdom.

Abstract

We describe the clinical and biochemical features of an infant with marked transient porphyrinemia in whom blistering developed while the infant was undergoing phototherapy for severe Rh isoimmunization. The cause of the transient porphyrinemia was likely to be multifactorial--abnormal porphyrin metabolism or accumulation in a premature infant with multisystem disease and multiple drug therapy. In addition, the infant received an unusually large amount of phototherapy. No evidence for an associated porphyria has been obtained. We believe this is a unique case because transient porphyrinemia associated with neonatal blistering does not appear to have been reported previously. Furthermore, blistering associated with phototherapy is rare.

Comment in

PMID:
7615880
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center